Seyed Farshad Allameh
Vol 5 No 3 (2020): Summer
Pancreatic Neuroendocrine Tumors (NETs) are a group of tumors that are rare with guiding features on CT scans and MRI images. We report a 38-year-old man referring to our hospital with a history of approximately 20 kg weight loss, fever, and night sweating since 2 months ago. He did not mention any other significant complaint except for generalized pain. Lab data revealed mild anemia and an elevated level of lactate dehydrogenase and alanine aminotransferase. Abdominopelvic sonography showed multiple hypoechoic lesions in the liver in favor of metastasis. Upper gastrointestinal endoscopy and colonoscopy were normal. Abdominopelvic CT scan revealed multiple faint arterial hyperenhancing lesions with welldefined borders in all liver segments suggestive of hypervascular metastasis. Suspicious mass lesion near the posterior border of the pancreatic tail was also seen, suggestive of a pancreatic neuroendocrine tumor as the primary source of hypervascular metastatic lesions. The pathology and immunohistochemistry of the liver mass confirmed the diagnosis of NET. After staging evaluation, he was referred to an oncologist for chemotherapy.
Systemic Lupus Erythematosus (SLE) known as “lupus” is an autoimmune disease that mostly affects women. In this disorder, the body’s immune system attacks different tissues. Manifestations and symptoms vary among individuals from mild to severe. One of the most common manifestations of lupus is pleuritis with pleural effusion; however, its manifestation as the initial symptom of the disease is remarkably rare. Herein, we present a 17-year-old female with SLE, which was diagnosed with early pleural effusion regarding rheumatologic counseling subjected to treatment.
The patient was a 24-year-old man with persistent vegetative state following severe traumatic brain injury due to a car accident, who was referred to the emergency department with a generalized tonic-clonic seizure due to severe hypoglycemia. The patient was treated with phenytoin, levetiracetam, bromocriptine and enoxaparine. The patient was transferred to the Intensive Care Unit (ICU) for accurate monitoring. The patient in the ICU was treated with 100 cc/h of Dextrose 10% plus Intravenous antibiotic to treat urinary tract infection induced sepsis. The previous prescribed medications were also prescribed. Despite proper feeding through PEG tube and receiving 100 cc/h of Dextrose 10%, the patient’s blood glucose was dropped frequently below 50 mg/dl and hypertonic glucose infusion was several times required for treatment of hypoglycemia. Administration of bromocriptine as antidiabetic agent was eliminated after consultation with a neurologist surgeon. After bromocriptine discontinuation, hypoglycemia was resolved. In this non-diabetic patient, severe hypoglycemia occurred after administration of bromocriptine, which was an unusual complication in the non-diabetic patient treated with bromocriptine.
Special attention is needed to assess constant wrist pain to avoid missed carpal bone fractures subsequent to traumatic events. Also, the consideration of avascular necrosis of carpal bones such as scaphoid bone after a traumatic or stress fracture is very important. We hereby report a young elite wrestler who has been complaining about pain in his both wrists for about two years before his visit to our clinic. The interesting point about this athlete is bilateral involvement and that the second pathology was probably overuse without any trauma.
Carbamazepine(CBZ) is an effective first line treatment for trigeminal neuralgia and has an important place in the management of epilepsy and bipolar disorder. The potential for clinically important drug interactions exists because CBZ may induce the hepatic metabolism of other drugs or, conversely, other drugs may induce or inhibit the metabolism of CBZ.CBZ is including big group of antiepileptic drugs that is widely used to prevent and control seizures. It has been associated with several cutaneous side effects, in this case reported a young woman who presented with dyspnea, weight loss, pancytopenia, abdominal pain and oligomenorrhea and two weeks history of hyperpigmented lesions over her face, neck and two hands. She had history of seizures and did well on carbamazepine for 7 months ago, carbamazepine was withdrawn and she was treated with local emollients. The lesions were partially improved in 2 weeks.
Antimalarial agents, including chloroquine and hydroxychloroquine, have been used for the treatment of various rheumatoid diseases and skin diseases because of their anti-inflammatory and immune-modulating properties. Cutaneous adverse effects such as exacerbation of psoriasis, pruritus, and hyperpigmentation have been reported as side-effects of antimalarial drugs. In this case, we report a middle-aged man with a history of rheumatoid arthritis who was treated with non-steroidal anti-inflammatory drugs and hydroxychloroquine. He complained of hyperpigmentation of the face after one year of initiating the hydroxychloroquine. It was discontinued and methotrexate was started. Skin biopsy was confirmed drug reaction. After more than 10 years of follow up, his skin discoloration had not been improved.
No Abstract No Abstract No Abstract No Abstract
No Abstract No Abstract No Abstract
Seyed Farshad Allameh
|All the work in this journal are licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.|